Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 90, NWS Midland/Odessa, TX

July 30, 2025Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Jul 30, 2025, 3:05 PM MDT for Eddy County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 3:05 PM MDT (21:05 UTC)
Expired
Jul 30, 2025, 5:00 PM MDT
In force
115 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

874 
WGUS54 KMAF 302105
FFWMAF
NMC015-302300-
/O.NEW.KMAF.FF.W.0090.250730T2105Z-250730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
305 PM MDT Wed Jul 30 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southwestern Eddy County in southeastern New Mexico...

* Until 500 PM MDT.

* At 305 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 1.5 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Carlsbad Caverns National Park, Lincoln National Forest and Queen.

This includes the following streams and drainages...
  Double Canyon Draw, Black River, Dark Canyon and Last Chance 
  Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3232 10463 3219 10461 3203 10463 3201 10474
      3204 10480 3215 10481 3227 10476

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

DeBerry
1 follow-up statement
748 
WGUS74 KMAF 302119
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
319 PM MDT Wed Jul 30 2025

NMC015-302300-
/O.CON.KMAF.FF.W.0090.000000T0000Z-250730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
319 PM MDT Wed Jul 30 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS 
AFTERNOON FOR SOUTHWESTERN EDDY COUNTY...

At 319 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2 inches of rain have 
fallen. The expected rainfall rate is 0.25 to 1.25 inches in 1 hour. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Carlsbad Caverns National Park, Lincoln National Forest and Queen.

This includes the following streams and drainages...
  Double Canyon Draw, Black River, Dark Canyon and Last Chance 
  Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3232 10463 3219 10461 3203 10463 3201 10474
      3204 10480 3215 10481 3227 10476

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-1.25 INCHES IN 1 HOUR

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 11:55 AM MDT, 3 hours 10 minutes earlier. Its key messages:

  • Updated at 1252 PM CDT Wed Jul 30 2025
  • A low (10-30%) chance of thunderstorms are possible most afternoons, mainly over the higher elevations of the Davis, Guadalupe, and Sacramento Mountains and immediately adjacent plains.
  • Near to slightly above normal temperatures into the upper 90s to lower 100s continue into the first half of this weekend.
  • Heat will build through Monday, with many areas reaching above 100 degrees each day as an upper- level high pressure builds over the area.
Area forecast discussion, Jul 30, 11:55 AM MDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1255 PM CDT Wed Jul 30 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1252 PM CDT Wed Jul 30 2025

- A low (10-30%) chance of thunderstorms are possible most
  afternoons, mainly over the higher elevations of the Davis,
  Guadalupe, and Sacramento Mountains and immediately adjacent
  plains.

- Near to slightly above normal temperatures into the upper 90s to
  lower 100s continue into the first half of this weekend.

- Heat will build through Monday, with many areas reaching above
  100 degrees each day as an upper- level high pressure builds
  over the area.

&&

.SHORT TERM...
(This afternoon through Thursday night)
Issued at 1252 PM CDT Wed Jul 30 2025

The upper level ridge remains centered over the southern Great
Plains this afternoon. This ridge begins to retrograde back to the
west over the next 24 to 36 hours, moving into the Four Corners
region. This change doesn't impact our temperatures. Widespread
slightly above average temperatures are to be expected for most of
the region. This results in high temperatures well into the 90s for
most with lower 100s across the river valleys. Overnight temperatures
may end up a couple degrees below normal tonight before increasing
tomorrow night. This equates to widespread upper 60s and lower 70s
to start each day across the area. Shower and thunderstorm chances
remain confined to the higher elevations. The best chance will be
focused over the Guadalupe to Sacramento mountains with perhaps some
spillover into the immediately adjacent plains. The Davis Mountains
can not be completely ruled out for an isolated thunderstorm as
well. Thunderstorms begin to enter the forecast by Thursday over the
Texas Panhandle as weak weather systems round the ridge. This
currently appears to remain north of our area, but a rogue shower or
thunderstorm across our far northern counties may not be impossible.
Outside of the above areas, the remainder of the area continues to
be rain-free.

-Chehak

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 1252 PM CDT Wed Jul 30 2025

Upper-level ridging expands and strengthens over our region within
the long term period, resulting in a general warming and drying
trend. Friday, the ridge is expected to be centered off to our west,
over northwestern Mexico. A few shortwave disturbances rolling along
the eastern edge of the ridge bring low (10-30%) rain chances to
southeastern New Mexico and the Permian Basin Friday afternoon and
evening. Through the weekend, the upper-ridge drifts slightly
eastward, tightening its grip on our region and diminishing rain
chances. Daytime heating will drive low (10-20%) rain chances over
areas in and around the Davis Mountains through Saturday afternoon.
Elsewhere remains dry through the rest of the period.

As ridging builds, temperatures heat up. Highs on Friday are
forecast to top out in the 80s in the mountains, 90s for most, and
low 100s near and along the Rio Grande. Triple digit heat expands in
coverage through the weekend as the ridge centers itself overhead.
Highs Monday are expected to reach into the low 100s for everyone
except the mountains, where highs reach the mid 90s. The hottest
conditions will again lie near and along the Rio Grande, as Monday's
highs reach beyond 105 degrees in several locations, with some even
going beyond 110 degrees. Given the expected, wide-spread heat,
there is a good chance that Monday will require some locations to be
under a Heat Advisory or an Excessive Heat Warning. Overnight lows
don't look to offer much of a relief from the heat as they settle
mainly into the 70s each night. Temperatures begin to taper down a
few degrees next Tuesday and Wednesday as the upper ridge elongates.
However, triple digit heat shall remain dominant for most through
the middle of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Wed Jul 30 2025

VFR conditions with light winds continues through the period.
Winds remain predominately southeasterly, except CNM where winds
become northwesterly tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               70  98  73  95 /   0  10   0  10
Carlsbad                 70  95  71  94 /  10  10  10  10
Dryden                   70 100  74  99 /   0   0   0   0
Fort Stockton            69  98  72  97 /   0   0   0  10
Guadalupe Pass           69  87  68  87 /  10  20   0  10
Hobbs                    68  94  69  92 /  10  10  10  20
Marfa                    61  92  63  90 /   0  10   0  10
Midland Intl Airport     70  98  73  95 /   0   0   0  10
Odessa                   70  97  72  94 /   0   0   0  10
Wink                     68  97  71  95 /   0  10   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....95
AVIATION...91

In the hours before

Special weather statement, Jul 30, 2:40 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
240 PM MDT Wed Jul 30 2025

NMZ027-028-302115-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
240 PM MDT Wed Jul 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES THROUGH 315 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of McKittrick Canyon, or 13 miles north of Pine Springs,
moving south at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3216 10483 3218 10468 3200 10461 3200 10483
TIME...MOT...LOC 2040Z 352DEG 7KT 3209 10475

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

11

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.